MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX FOUR-WAY STOPCOCK W/ STD BORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX FOUR-WAY STOPCOCK W/ STD BORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MX522L
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: month and year of event have been provided, but day is unknown.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the connection part where the syringe was attached was leaking/spewing fluids, including copious amounts of blood.There was patient involvement and no harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: one unused component was returned in its original packaging.The component was water leak tested and passed.It cannot be determined what caused the reported leak without the affected component.The complaint cannot be confirmed.Three nonconformances were identified during the manufacturing of the affected lot.Each nonconformance was sorted and reinspected per appliable procedures.No actions are planned to be taken at this time, but icu medical continues to track and trend complaints to escalate issues as needed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
MEDEX FOUR-WAY STOPCOCK W/ STD BORE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19986930
Report Number1526863-2024-00079
Device Sequence Number20647357
Product Code FPA
UDI-Device Identifier10351688506825
UDI-Public(01)10351688506825(17)261003(10)4436692
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2026
Device Catalogue NumberMX522L
Device Lot Number4436692
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown